MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX BIVONA FLEXTEND TTS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX BIVONA FLEXTEND TTS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT19CN45NGF923N
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Previous information from the reporter stated all three issues with this patient were found prior to use.However, additional information was received on 11sep19 via telephone: the reporter confirmed that there were still six total occurrences for three patients.However, they clarified that three instead of four incidents occurred for an identified dp male patient (one serious injury tube change out (captured in this specific report), and two events found prior to use instead of three).They also stated two incidents (instead of one) occurred with a second (unknown gender) ct patient while in use, and one instance occurred for the third unidentified patient.The reporter could not provide information for two of the three patients (patient ct and unidentified patient) on which specific events corresponded to each patient.Therefore, the following mfrs will be related to capture four events that occurred while in use with three different patients from this same reporter: 3012307300-2019-04596, 3012307300-2019-04597, 3012307300-2019-04598, and 3012307300-2019-05276.No further information is available.Device evaluation: three portex samples were returned for investigation.Immediately upon receipt of the product, the customer's reported complaint with the devices was confirmed.There was damage to the connector "ribs" and the rigid plastic part was separating from the flexible silicone portion.This type of damage has not been previously noted in customer complaints to this investigation site.Therefore, the legal manufacturer and location where the connector subcomponent was manufactured (smiths-medical in gary, in) was consulted and the parts were sent back to them for further evaluation.The investigation team was unable to find any marks on the product that would identify the reported event problem source.Additionally, the subcomponent dhr documentation was reviewed and there was no evidence of a related issue.It was also noted that devices are subject to 100% inspection prior to shipment.Based on further investigation with the legal manufacturer, it was concluded that this damage was likely caused in the field after it was shipped from the smiths-medical facility.
 
Event or Problem Description
Information was received that a smiths medical portex bivona flextend tts tracheostomy tube had issues with the hub and was reported to be cracking and pulling away from the tube.The reporter also stated that when looking at the other two devices their box, they "noticed that the plastic pieces inside the hubs were cracked".Subsequently, a tube change out was required.There were no adverse patient effects.

Brand Name
PORTEX BIVONA FLEXTEND TTS TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key9168108
Report Number3012307300-2019-05276
Device Sequence Number2692771
Product Code JOH
UDI-Device Identifier15019517186055
UDI-Public15019517186055
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date03/26/2024
Device Model NumberFT19CN45NGF923N
Device Catalogue NumberFT19CN45NGF923N
Device Lot NumberSS020876
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2019
Initial Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;